Kansas, 2003

Hail in Kansas, June 25, 2003

June 25, 2003 · NWS TOP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 1:55 AM CST, 10 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 1:55 AM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KANSAS
255 AM CDT WED JUN 25 2003

MAIN CONCERNS ARE PRECIP CHANCES TODAY/TONIGHT/WEEKEND AND
TEMPERATURES INTO THE WEEKEND.

LATEST WATER VAPOR SHOWING UPPER TROUGH WHICH HAS BEEN OVER THE
CENTRAL ROCKIES BEGINNING TO ADVANCE EASTWARD IN RESPONSE TO
UPSTREAM SYSTEM OVER THE PACIFIC NORTHWEST. COLD FRONT AND OUTFLOW
BOUNDARIES MAKING STEADY PROGRESS SOUTHEASTWARD ACROSS THE WESTERN
PORTIONS OF NC KS AND SHOULD MOVE INTO CNK EARLY THIS MORNING. SCT
CONVECTION ALONG AND BEHIND FRONT SHOULD GRADUALLY SPREAD INTO THE
FAR NORTHWEST CWA THIS MORNING AND WILL WORD AS CATEGORICAL THERE
WITH CHANCE POPS THIS MORNING FURTHER EAST ACROSS THE REMAINDER OF
THE CWA (HIGHEST WEST). AS SFC HEATING TAKES PLACE THIS MORNING AND
UPPER LEVEL SYSTEM EDGES EASTWARD INTO THE PLAINS...EXPECT CAPPING
TO GIVE WAY TO THUNDERSTORMS INCREASING ALONG FRONT INTO THE
AFTERNOON. WILL CONTINUE LIKELY POPS OVER THE EASTERN 1/2 OF CWA
ALONG AND AHEAD OF THE FRONT WITH CHANCE POPS IN THE NORTH CENTRAL.
CLOUDS AND ANY PRECIP AREAS THROUGH MIDDAY WITH BE CRITICAL ON HOW
HIGH TEMPS RISE TODAY...BUT FOR NOW WILL GO FROM MID 80S NORTH
CENTRAL TO NEAR 90 EAST WITH SUCH A WARM START TO THE DAY...ALTHOUGH
FROPA AND CLOUDS EARLY IN THE NORTH CENTRAL SHOULD SLOW TEMP RISE.

LINE OF THUNDERSTORMS LIKELY ALONG THE FRONT FROM NORTHEAST TO
SOUTHWEST THROUGH CWA BY LATE AFTERNOON WILL WARRANT CONTINUED
LIKELY POPS SOUTHEAST CWA THIS EVENING...THEN RAPIDLY DECREASING
THERE LATE EVENING ON. SEVERE POTENTIAL WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE WITH THE STORMS FROM THE AFTERNOON INTO THE EVENING.
WILL HAVE TO WATCH AREAS WHICH HAD EXCESSIVE RAINFALL EARLIER THIS
WEEK FOR ANY ADDITIONAL HEAVY RAIN...ALTHOUGH THE EAST CENTRAL
APPEARS MOST LIKELY AREA TO RECEIVE HEAVIEST RAINFALL...WHICH HAD
THE LEAST RAINFALL EARLIER IN THE WEEK. WILL KEEP WESTERN CWA DRY
TONIGHT WITH DECREASING CLOUDS AS CAA AND SUBSIDENCE OVERSPREADS THE
CWA FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. SOME STRATACU MAY
LINGER ACROSS THE NORTHEAST INTO THURSDAY...OTHERWISE PARTLY TO
MOSTLY SUNNY SKIES STILL LOOK GOOD ON THURSDAY WITH HIGHS GENERALLY
IN THE MID 70S AFTER LOWS IN 55 TO 60 DEGREE RANGE MOST AREAS. DRIER
AIR...LIGHTER WINDS AND MOSTLY CLEAR SKIES WILL LEAD TO COOLER
READINGS STILL FOR FRIDAY MORNING.

DRY FCST STILL LOOKS ON TRACK FOR FRIDAY INTO EARLY SATURDAY BEFORE
NEXT SYSTEM MOVES INTO THE CENTRAL PLAINS FOR THE LATTER HALF OF THE
WEEKEND. WILL KEEP POPS GOING SATURDAY NIGHT INTO SUNDAY. NEW MODELS
SUGGEST PRECIP MAY LINGER INTO EARLY MONDAY...ALTHOUGH TIMING A
LITTLE UNCERTAIN SO WILL NOT ADD ADDITIONAL POPS AT THIS TIME.
EITHER WAY IT WILL LIKELY SLOW WARMING TREND WHICH TAKES EARLIER IN
THE WEEKEND.

.TOP...NONE
Hazardous weather outlook, Jun 25, 10:45 AM CST, 1 hour 30 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1145 AM CDT WED JUN 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL INCREASE IN INTENSITY AND COVERAGE OVER NORTHEAST
AND EASTCENTRAL KANSAS THIS AFTERNOON. SOME OF THE
STORMS MAY CONTAIN STRONG DAMAGING WINDS AND LARGE HAIL. THE
THUNDERSTORMS WILL PUSH OUT OF THE AREA THIS EVENING...ENDING THE
SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE ENTIRE AREA SATURDAY
NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING OVER
NORTHEAST AND EASTCENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

The radar

The Topeka radar (KTWX), 24 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pottawatomie

When
June 25, 12:15 PM CST
Where
Pottawatomie County, Wamego
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.200, -96.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364422.